The tumor lysis syndrome (TLS) is an oncology emergency triggered by a massive and abrupt release of intracellular substances (potassium, phosphate, and purine metabolites) into the bloodstream. It may occur spontaneously or, more frequently, as a consequence of chemotherapy or radiation therapy. When the accumulation of these metabolites overwhelms the normal homeostatic mechanism, the TLS develops and leads to hyperkalemia, hyperphosphatemia, hyperuricemia, and hypocalcaemia. These metabolic derangements can progress to clinical manifestations including acute renal failure, cardiac arrhythmias, central nervous system toxicity, and even death. The key to prevent and manage TLS is the identification of high-risk patients to give them appropriate treatment measures when necessary.
|Titolo:||Tumour lysis syndrome: An emergency in pediatric oncology|
|Data di pubblicazione:||2015|
|Citazione:||Tumour lysis syndrome: An emergency in pediatric oncology / La Spina M; Puglisi F; Sullo F; Venti V; Cimino C; Bellia F; Lo Nigro L; Marino S; Di Cataldo A; Russo G. - In: JOURNAL OF PEDIATRIC BIOCHEMISTRY. - ISSN 1879-5404. - 5:4(2015), pp. 161-168.|
|Appare nelle tipologie:||1.1 Articolo in rivista|